MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386804
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of bd cathena¿ safety iv catheters experienced leakage.The following information was provided by the initial reporter: material no: 386804, batch no: unknown.Ct manager sent email expressing they are experiencing frequent contrast extravasation events in ct dept.For the most part using 18g for high flow rate injections, test iv's prior to being hooked up to pump.Some ct units are also using 20g for all their injections.Questions/inquiries: what is the date(s) of the event? how many affected items were involved? where was the leakage? do you have samples available that can be sent for evaluation, and if so are those contaminated? if you are unable to send a sample, can a photo be provided? what kind of medication was drawn for injection with the affected items? customer response there were several dates of events.I would say i get 1 or 2 extravasation reports per week.They events typically occur towards the end of the injections.Not sure what you mean by how many affected items were involved.No, there is no leakage.The vein seems to collapse and the remaining contrast/saline begins to go into the interstitium.Course of treatment depends on the amount of extravasation.Typically the patient is monitored.The radiologist is consulted.A compress is applied.The patient is instructed to keep their arm over their head, etc.Patient involvement? if you mean for after care, yes.The patient is always counselled.What types of sample are you looking for? we don¿t take photos of patients.The medication is always omnipaque 350, a contrast agent used for ct scans.
 
Event or Problem Description
It was reported that an unspecified number of bd cathena¿ safety iv catheters experienced leakage.The following information was provided by the initial reporter: material no: 386804; batch no: unknown.Ct manager sent email expressing they are experiencing frequent contrast extravasation events in ct dept.For the most part using 18g for high flow rate injections, test iv's prior to being hooked up to pump.Some ct units are also using 20g for all their injections.Questions/inquiries: what is the date(s) of the event? how many affected items were involved? where was the leakage? do you have samples available that can be sent for evaluation, and if so are those contaminated? if you are unable to send a sample, can a photo be provided? what kind of medication was drawn for injection with the affected items? customer response there were several dates of events.I would say i get 1 or 2 extravasation reports per week.They events typically occur towards the end of the injections.Not sure what you mean by how many affected items were involved.No, there is no leakage.The vein seems to collapse and the remaining contrast/saline begins to go into the interstitium.Course of treatment depends on the amount of extravasation.Typically the patient is monitored.The radiologist is consulted.A compress is applied.The patient is instructed to keep their arm over their head, etc.Patient involvement? if you mean for after care, yes.The patient is always counselled.What types of sample are you looking for? we don¿t take photos of patients.The medication is always omnipaque 350, a contrast agent used for ct scans.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10668512
Report Number8041187-2020-00666
Device Sequence Number3485921
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386804
Device Catalogue Number386804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;